Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 4, 2010, 4:12 AM CDT for Pecos County, Terrell County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2010, 4:12 AM CDT (09:12 UTC)
- Expired
- Jul 4, 2010, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 169 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WGUS54 KMAF 040912
FFWMAF
TXC371-443-041300-
/O.NEW.KMAF.FF.W.0035.100704T0912Z-100704T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT SUN JUL 4 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PECOS COUNTY IN SOUTHWEST TEXAS...
TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 800 AM CDT
* AT 410 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LARGE AREA OF SHOWERS PRODUCING HEAVY RAINFALL ACROSS MUCH OF
TERRELL AND SOUTHEASTERN PECOS COUNTIES...MOVING SLOWLY TO THE
NORTH AT 10 TO 15 MPH. MUCH OF THE WARNED AREA HAS RECEIVED AS MUCH
AS 3 TO 6 INCHES OF RAINFALL THE PAST COUPLE OF DAYS...AND
ADDITIONAL HEAVY RAINFALL WILL LIKELY PRODUCE FLASH FLOODING OF
CITY STREETS AND URBAN AREAS...CREEKS AND STREAMS...RURAL
ROADS...LOW WATER CROSSINGS...HILLY TERRAIN...AND LOW LYING AREAS.
* HEAVY RAINFALL AND FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
BAKERSFIELD...
IRAAN...
SHEFFIELD...
THE TERRELL GAS PLANT...
DRYDEN...
SANDERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY.
&&
LAT...LON 2979 10215 2997 10244 3033 10294 3100 10233
3096 10192 3082 10183 3076 10184 3075 10180
3070 10181 3065 10175 3064 10164 3054 10164
3047 10168 3045 10172 3034 10166 3033 10173
3029 10176 2979 10175
$$1 follow-up statement
511
WGUS74 KMAF 041137
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 AM CDT SUN JUL 4 2010
TXC371-443-041300-
/O.CON.KMAF.FF.W.0035.000000T0000Z-100704T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PECOS-TERRELL-
637 AM CDT SUN JUL 4 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
TERRELL AND SOUTHEASTERN PECOS COUNTIES...
AT 626 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER
COVERING PORTIONS OF FARM TO MARKET ROAD 2400 IN NORTHERN TERRELL
COUNTY. FLOODING HAS ALSO BEEN REPORTED ON HIGHWAY 349 SOUTH OF
SHEFFIELD...AND ALSO NEAR THE COMMUNITY OF IRAAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 2979 10215 2997 10244 3033 10294 3100 10233
3096 10192 3082 10183 3076 10184 3075 10180
3070 10181 3065 10175 3064 10164 3054 10164
3047 10168 3045 10172 3034 10166 3033 10173
3029 10176 2979 10175
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 12:57 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 4, 12:57 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1257 AM CDT SUN JUL 4 2010
.DISCUSSION...
THE 06Z AVIATION FORECAST DISCUSSION HAS BEEN INCLUDED BELOW.
&&
.AVIATION...
SCATTERED TO NUMEROUS RAIN SHOWERS WILL CONTINUE TO DEVELOP
ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO OVERNIGHT. MVFR
CEILINGS MAY LOWER TO IFR/LOCALIZED LIFR THRESHOLDS PRIOR TO 12Z.
MVFR VISIBILITY RESTRICTIONS WILL ALSO BE POSSIBLE THROUGH THE
EARLY MORNING HOURS...ESPECIALLY NEAR HEAVIER SHOWERS. SOUTH TO
SOUTHEAST WINDS AROUND 10 KNOTS WILL GENERALLY PREVAIL DURING THE
OVERNIGHT HOURS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 AM MDT SUNDAY FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...WARD...
WINKLER.
FLASH FLOOD WATCH UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS...VAN HORN AND
HIGHWAY 54 CORRIDOR.
&&
21Hazardous weather outlook, Jul 3, 6:04 PM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 604 PM CDT SAT JUL 3 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-042315- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 604 PM CDT SAT JUL 3 2010 /504 PM MDT SAT JUL 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY MORNING FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. DUE TO EARLIER RAINFALL AND THE POTENTIAL FOR ADDITIONAL AREAS OF HEAVY RAIN TONIGHT...FLASH FLOODING REMAINS A CONCERN. THE POTENTIAL IS ALSO INCREASING FOR RAPID RISES IN RIVER LEVELS AND POSSIBLE FLOODING ALONG THE RIO GRANDE AND PECOS RIVERS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCALLY HEAVY RAIN WILL BE POSSIBLE AGAIN SUNDAY AND SUNDAY NIGHT ESPECIALLY EAST OF A LINE FROM NEAR SEMINOLE...TO ANDREWS... TO FORT STOCKTON...AND TO THE BIG BEND AREA. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS THROUGH SUNDAY EVENING. HYDROLOGIC CONCERNS ARE EXPECTED TO REMAIN HIGH SUNDAY ALONG PARTS OF THE RIO GRANDE AND PECOS RIVERS INCLUDING TRIBUTARIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:20 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jul 3, 8:32 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jul 3, 9:29 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 3, 10:45 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Jul 3, 10:55 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 4, 12:49 AM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Jul 4, 1:42 AM CDT | Flash Flood Warning | MAF | Dawson, Gaines | 3 hr |
| Jul 4, 2:16 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 4, 2:43 AM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jul 4, 3:18 AM CDT | Areal Flood Advisory | MAF | Upton | 3 hr |
| Jul 4, 4:26 AM CDT | Areal Flood Advisory | MAF | Borden | 3 hr |
| Jul 4, 4:47 AM CDT | Areal Flood Advisory | MAF | Dawson, Gaines | 3 hr |
| Jul 4, 4:48 AM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 3 hr |
| Jul 4, 8:00 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 4 hr |
| Jul 4, 10:55 AM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jul 4, 4:00 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jul 4, 6:40 PM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.